MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 L
Catalog Number 02.12.T3I4L
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 september 2018; lot 179634: (b)(4) items manufactured and released on 20 march 2018.Expiration date: 2023-03-08; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs (b)(4) on 21 september 2018; tibial component revision surgery occurred 3 months after primary cemented total knee arthroplasty in a (b)(6) year old woman.Tibial baseplate looks anteriorly subsided and radiolucent lines at the implant-cement interface are visible in the x-rays provided.Such an early and extensive failure of tibial bone support is very rare and hardly understandable.The implant looks perfectly positioned after index surgery.There is no comment in the report about traumatic events or possibilities of infection.However, this is a failure of bone support, and therefore there is no reason to suspect a faulty device.
 
Event or Problem Description
We were informed on 23 august 2018 that a revision surgery is necessary due to suspicion loosening tibial plateau.The revision performed on (b)(6) 2018.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d product manager on (b)(6) 2018: revision surgery after 3 months year from primary implantation for loosening of the tibial component.Visual inspection of the returned tibia tray and tibial insert.No traces of residual cement can be seen on the distal surface of the explanted tibial baseplate.This is something usual to be seen on explanted components even if the cause of revision is not instability, loosening or mobilization.Therefore, lack of cement on the distal surface is not an evidence of lack of adhesion between the cement and the implant.Furthermore, surface finishing of the implant seems to be in compliance with specifications required.Loosening could be linked to several factors that are not implant related, such as failure of cement or of the cementation process.Also the fall of the patient could have played a role, but this event has not been confirmed yet.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 L
Common Device Name
TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7897539
Report Number3005180920-2018-00713
Device Sequence Number1707466
Product Code JWH
UDI-Device Identifier07630030827136
UDI-Public07630030827136
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2023
Device Catalogue Number02.12.T3I4L
Device Lot Number179634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight70